Nebraska, 2007

Hail in Nebraska, October 14, 2007

October 14, 2007 · NWS LBF · 6 events in 3 counties and zones

Scattered thunderstorms produced severe hail during the morning and afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Scattered thunderstorms produced severe hail during the morning and afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Oct 14, 2:53 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Oct 14, 2:53 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 AM CDT SUN OCT 14 2007

.DISCUSSION...
CUT OFF LOW WILL SLOWLY MOVE ACROSS THE KS/NEB BORDER THRU MONDAY
NIGHT...BRINGING A GOOD CHANCE FOR RAIN AND COOL TEMPS ACROSS THE
AREA.

H2O IMAGERY SHOWS LARGE LOW CROSSING THE CENTRAL ROCKIES...WHILE
SEVERAL EMBEDDED WAVES CONTINUE TO ROTATE AROUND THE MAIN LOW.
MODELS CONTINUE TO BECOME BETTER IN TUNE FOR TRACK OF THE
SYSTEM...HOWEVER EMBEDDED WAVES STRENGTH AND TIMING STILL BEING
IRONED OUT.

TODAY AS UPPER LOW EMERGES ONTO THE WESTERN PLAINS...SIGNIFICANT
MOISTURE PUSHING NORTHWARD TO CONTINUE...WITH UPPER LEVEL WAVE
OVER EASTERN CO EARLY THIS MORNING TO LIFT OVER THE CWA. THIS WILL
BRING SW NEB THE BEST CHANCE FOR SIGNIFICANT RAINFALL. MODEL QPF
IN THE 1 TO 2 INCH RANGE FOR THE DAY...WHICH AFTER SEEING WHAT HAS
BEEN REPORTED SO FAR AND PW/S AROUND 1 INCH...SEEMS PLAUSIBLE.
ALSO THUNDER IS EXPECTED AT TIMES...HOWEVER NOT WIDESPREAD.

MEANWHILE COOLER TEMPS FROM THE NW TRYING TO PUSH INTO THE REGION
ON N TO NE WINDS. THIS WILL LIKELY HOLD TEMPS STEADY...IF NOT
FALLING A FEW DEGREES DURING THE AFTERNOON.

TONIGHT HAS LITTLE CHANGE WITH RAIN CONTINUING...HOWEVER THUNDER
MOVES MAINLY TO THE EAST AS COOLER AIR CONTINUES TO FILTER SOUTH.
LOWS DROP INTO THE 40S AS BREAKS TO RAIN DEVELOP AFTER MIDNIGHT.

BY MONDAY THE SYSTEM WILL BEGIN TO PUSH TOWARDS IA WITH A SLOW END
TO RAIN AND CLOUDY SKIES FROM THE WEST TO EAST. HIGHS STILL ON THE
COOL SIDE WITH ONLY UPPER 40S TO MID 50S EXPECTED.

TUESDAY WILL BEGIN TO RECOVER FROM ACTIVE WET WEATHER...HOWEVER
MODELS GOING WITH YET ANOTHER SYSTEM TO CROSS THE CENTRAL PLAINS.

&&

.AVIATION...
WIDESPREAD IFR CEILINGS AND MVFR VISIBILITIES ARE EXPECTED AT KLBF
AND KVTN TODAY...AS A POWERFUL UPPER LEVEL TROF OF LOW PRESSURE
LIFTS SLOWLY ACROSS THE CENTRAL PLAINS TODAY AND TONIGHT. OCCASIONAL
SHOWERS...WITH EMBEDDED THUNDERSTORMS...WILL BE POSSIBLE AT KLBF AND
KVTN TODAY AND CEILINGS MAY RISE TO MVFR HEIGHTS IN THE VICINITY OF
SHOWERS. WIDESPREAD IFR CEILINGS ARE EXPECTED TONIGHT AT KLBF AND
KVTN...AS LOW LEVEL WINDS ARE FORECAST TO REMAIN FROM THE NORTHEAST
FROM 10 TO 20 MPH.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MASEK/CLB
Hazardous weather outlook, Oct 14, 3:21 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
421 AM CDT SUN OCT 14 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-151030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
421 AM CDT SUN OCT 14 2007 /321 AM MDT SUN OCT 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS ARE LIKELY TODAY AND TONIGHT ACROSS THE ENTIRE OUTLOOK
AREA. SOME EMBEDDED THUNDERSTORMS MAY ACCOMPANY THE SHOWERS THIS
MORNING AND AFTERNOON EAST OF A LINE FROM IMPERIAL TO ONEILL. NO
SEVERE THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE EAST OF A LINE FROM IMPERIAL
TO AINSWORTH ON WEDNESDAY AND WEDNESDAY EVENING. AT THIS TIME...NO
SEVERE WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

The radar

The North Platte radar (KLNX), 143 km away, was scanning. The volume nearest the first event began at 12:29 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Frontier

When
October 14, 6:29 AM CST
Where
Frontier County, 4 mi W of Moorefield
Measured
0.75 in hail
Reported by
Public
Coordinates
40.680, -100.406

Hail, Lincoln

When
October 14, 6:42 AM CST
Where
Lincoln County, 20 mi SSE of Brady
Measured
0.75 in hail
Reported by
Public
Coordinates
40.763, -100.224

Hail, Custer

When
October 14, 7:29 AM CST
Where
Custer County, 2 mi NNE of Oconto
Measured
0.88 in hail
Reported by
Public
Coordinates
41.177, -99.765

Hail, Frontier

When
October 14, 9:55 AM CST
Where
Frontier County, 7 mi SW of Eustis
Measured
1 in hail
Reported by
Public
Coordinates
40.598, -100.124

Hail, Custer

When
October 14, 10:52 AM CST
Where
Custer County, 5 mi SSE of Oconto
Measured
0.88 in hail
Reported by
Public
Coordinates
41.083, -99.743

Hail, Custer

When
October 14, 1:42 PM CST
Where
Custer County, 10 mi NW of Anselmo
Measured
0.88 in hail
Reported by
Public
Coordinates
41.722, -100.007

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 60508, 60509, 60510, 60511, 60512, 60513.